Alert archive / Tennessee / Wind Advisories in 2013

Wind Advisory 6, NWS Nashville, TN

March 9, 201339 counties in Tennessee

NWS Nashville, TN issued this wind advisory at Mar 9, 2013, 5:42 PM CST for 39 counties in Tennessee. It took effect at Mar 10, 2013, 7:00 AM CDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Mar 9, 2013, 5:42 PM CST (23:42 UTC)
In effect from
Mar 10, 2013, 7:00 AM CDT
Expired
Mar 10, 2013, 8:58 PM CDT
In force
14 hr
Issued by
NWS Nashville, TN
All 39 counties

Bedford County, TN, Benton County, TN, Cannon County, TN, Cheatham County, TN, Clay County, TN, Coffee County, TN, Cumberland County, TN, Davidson County, TN, DeKalb County, TN, Dickson County, TN, Fentress County, TN, Giles County, TN, Grundy County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Jackson County, TN, Lawrence County, TN, Lewis County, TN, Macon County, TN, Marshall County, TN, Maury County, TN, Montgomery County, TN, Overton County, TN, Perry County, TN, Pickett County, TN, Putnam County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Stewart County, TN, Sumner County, TN, Trousdale County, TN, Van Buren County, TN, Warren County, TN, Wayne County, TN, White County, TN, Williamson County, TN, Wilson County, TN

The radar

The Nashville radar (KOHX), 29 km from the middle of the area, began a volume at 23:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 11.7 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2013-03-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2013-03-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 77 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2448 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
77 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

257 
WWUS74 KOHX 092342
NPWOHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
542 PM CST SAT MAR 9 2013

...GUSTY WINDS EXPECTED ACROSS MIDDLE TENNESSEE ON SUNDAY...

.AS A COLD FRONT APPROACHES MIDDLE TENNESSEE AS SUNDAY PROGRESSES...
A TIGHT SURFACE PRESSURE GRADIENT WILL DEVELOP AHEAD OF THIS FRONTAL
PASSAGE WITH SUSTAINED WINDS 20 TO 30 MPH WITH GUSTS TO 40 MPH. THESE
ELEVATED WIND SPEEDS WILL CONTINUE THROUGH THE EVENING HOURS BUT SHOULD
BEGIN TO DIMINSH AFTER MIDNIGHT.

TNZ005>011-022>034-056>066-075-077>080-093>095-101200-
/O.NEW.KOHX.WI.Y.0006.130310T1200Z-130311T0500Z/
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD...
GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...CAMDEN...ERIN...
WAVERLY...DICKSON...ASHLAND CITY...NASHVILLE...LEBANON...
MOUNT JULIET...HARTSVILLE...CARTHAGE...GAINESBORO...COOKEVILLE...
LIVINGSTON...JAMESTOWN...LOBELVILLE...CENTERVILLE...HOHENWALD...
FRANKLIN...BRENTWOOD...COLUMBIA...LEWISBURG...MURFREESBORO...
WOODBURY...SMITHVILLE...SPARTA...CROSSVILLE...SHELBYVILLE...
TULLAHOMA...MANCHESTER...MCMINNVILLE...ALTAMONT...SPENCER...
WAYNESBORO...LAWRENCEBURG...PULASKI
542 PM CST SAT MAR 9 2013

...WIND ADVISORY IN EFFECT FROM 7 AM SUNDAY TO MIDNIGHT CDT
SUNDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 AM SUNDAY TO MIDNIGHT CDT
SUNDAY NIGHT.

* GEOGRAPHIC AREA...MIDDLE TENNESSEE.

* TIMING...7 AM CDT SUNDAY UNTIL MIDNIGHT CDT SUNDAY NIGHT.

* WINDS...SUSTAINED 20 TO 30 MPH WITH GUSTS TO 40 MPH.

* IMPACTS...TREE LIMBS MAY BE BLOWN DOWN AND DRIVING HIGH 
  PROFILE VEHICLES WILL BE MORE DIFFICULT. LOOSE OBJECTS MAY BE 
  TOSSED AROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH AND/OR GUSTS OF
35 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.
&&

$$
31
3 follow-up statements
814 
WWUS74 KOHX 101102
NPWOHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
602 AM CDT SUN MAR 10 2013

...GUSTY WINDS ACROSS MIDDLE TENNESSEE TODAY...

.WINDS WILL STRENGTHEN TODAY AHEAD OF AN APPROACHING COLD FRONT.
BREEZY CONDITIONS THIS MORNING WILL BECOME QUITE GUSTY THIS
AFTERNOON AND EVENING ACROSS THE ENTIRE MID STATE...WITH SUSTAINED
WINDS OF 20 TO 30 MPH AND GUSTS TO AROUND 40 MPH. WINDS WILL
BEGIN TO DIMINISH AFTER MIDNIGHT.

TNZ005>011-022>034-056>066-075-077>080-093>095-102115-
/O.CON.KOHX.WI.Y.0006.130310T1200Z-130311T0500Z/
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD...
GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...CAMDEN...ERIN...
WAVERLY...DICKSON...ASHLAND CITY...NASHVILLE...LEBANON...
MOUNT JULIET...HARTSVILLE...CARTHAGE...GAINESBORO...COOKEVILLE...
LIVINGSTON...JAMESTOWN...LOBELVILLE...CENTERVILLE...HOHENWALD...
FRANKLIN...BRENTWOOD...COLUMBIA...LEWISBURG...MURFREESBORO...
WOODBURY...SMITHVILLE...SPARTA...CROSSVILLE...SHELBYVILLE...
TULLAHOMA...MANCHESTER...MCMINNVILLE...ALTAMONT...SPENCER...
WAYNESBORO...LAWRENCEBURG...PULASKI
602 AM CDT SUN MAR 10 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT...

* GEOGRAPHIC AREA...MIDDLE TENNESSEE.

* TIMING...UNTIL MIDNIGHT CDT TONIGHT.

* WINDS...SUSTAINED 20 TO 30 MPH WITH GUSTS TO 40 MPH.

* IMPACTS...TREE LIMBS MAY BE BLOWN DOWN AND DRIVING HIGH 
  PROFILE VEHICLES WILL BE MORE DIFFICULT. LOOSE OBJECTS MAY BE 
  TOSSED AROUND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH AND/OR GUSTS OF
35 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION. 
&&

$$
095 
WWUS74 KOHX 101903
NPWOHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
203 PM CDT SUN MAR 10 2013

...GUSTY WINDS ACROSS MIDDLE TENNESSEE THIS AFTERNOON AND EVENING...

.WINDS WILL STRENGTHEN AHEAD OF AN APPROACHING COLD FRONT....
BECOMING QUITE GUSTY THIS AFTERNOON AND EVENING. SUSTAINED WINDS
OF 20 TO 30 MPH WITH GUSTS TO AROUND 40 MPH ARE EXPECTED TO OCCUR.
WINDS WILL BEGIN TO DIMINISH AFTER MIDNIGHT.

TNZ005>011-022>034-056>066-075-077>080-093>095-110500-
/O.CON.KOHX.WI.Y.0006.000000T0000Z-130311T0500Z/
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD...
GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...CAMDEN...ERIN...
WAVERLY...DICKSON...ASHLAND CITY...NASHVILLE...LEBANON...
MOUNT JULIET...HARTSVILLE...CARTHAGE...GAINESBORO...COOKEVILLE...
LIVINGSTON...JAMESTOWN...LOBELVILLE...CENTERVILLE...HOHENWALD...
FRANKLIN...BRENTWOOD...COLUMBIA...LEWISBURG...MURFREESBORO...
WOODBURY...SMITHVILLE...SPARTA...CROSSVILLE...SHELBYVILLE...
TULLAHOMA...MANCHESTER...MCMINNVILLE...ALTAMONT...SPENCER...
WAYNESBORO...LAWRENCEBURG...PULASKI
203 PM CDT SUN MAR 10 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT...

* GEOGRAPHIC AREA...MIDDLE TENNESSEE.

* TIMING...UNTIL MIDNIGHT CDT TONIGHT.

* WINDS...SUSTAINED 20 TO 30 MPH WITH GUSTS TO 40 MPH.

* IMPACTS...TREE LIMBS MAY BE BLOWN DOWN AND DRIVING HIGH 
  PROFILE VEHICLES WILL BE MORE DIFFICULT. LOOSE OBJECTS MAY BE 
  TOSSED AROUND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH AND/OR GUSTS OF
35 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION. 
&&

$$
581 
WWUS74 KOHX 110158
NPWOHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
858 PM CDT SUN MAR 10 2013

...WIND ADVISORY FOR MIDDLE TENNESSEE HAS BEEN CANCELED...

.AS THIS EVENING HAS PROGRESSED...WINDS HAVE BEGUN TO WEAKEN ACROSS
MIDDLE TENNESSEE...WITH SUSTAINED WINDS GENERALLY IN THE 10 TO 20
MPH RANGE...WITH SOME GUST TO 30 MPH STILL OCCURRING ACROSS THE
CUMBERLAND PLATEAU REGION. YOU CAN EXPECT THIS TREND OF WINDS
GENERALLY IN THE 10 TO 20 MPH RANGE TO CONTINUE...WITH SLIGHTLY
HIGHER GUSTS...THROUGH THE REMAINDER OF THE EVENING HOURS...WITH
THESE GUSTS REMAINING BELOW ADVISORY THRESHOLDS. AS A RESULT...THE
WIND ADVISORY HAS BEEN CANCELLED.

TNZ005>011-022>034-056>066-075-077>080-093>095-110300-
/O.CAN.KOHX.WI.Y.0006.000000T0000Z-130311T0500Z/
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD...
GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...CAMDEN...ERIN...
WAVERLY...DICKSON...ASHLAND CITY...NASHVILLE...LEBANON...
MOUNT JULIET...HARTSVILLE...CARTHAGE...GAINESBORO...COOKEVILLE...
LIVINGSTON...JAMESTOWN...LOBELVILLE...CENTERVILLE...HOHENWALD...
FRANKLIN...BRENTWOOD...COLUMBIA...LEWISBURG...MURFREESBORO...
WOODBURY...SMITHVILLE...SPARTA...CROSSVILLE...SHELBYVILLE...
TULLAHOMA...MANCHESTER...MCMINNVILLE...ALTAMONT...SPENCER...
WAYNESBORO...LAWRENCEBURG...PULASKI
858 PM CDT SUN MAR 10 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS CANCELLED THE WIND
ADVISORY. 

WIND GUSTS HAVE FALLEN BELOW ADVISORY THRESHOLDS...AND THOUGH SOME
WIND GUST POTENTIAL REMAINS...THEY WILL CONTINUE TO BE BELOW ADVISORY
THRESHOLDS FOR THE REMAINDER OF THE EVENING HOURS.

$$
31

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this wind advisory went out at Mar 9, 5:25 PM CST, 17 minutes earlier.

Area forecast discussion, Mar 9, 5:25 PM CST, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
525 PM CST SAT MAR 9 2013

.UPDATE...FOR AVIATION.

&&

.AVIATION...
00Z TAFS...THE PRESSURE GRADIENT BETWEEN THE DEPARTING HIGH
PRESSURE SYSTEM AND THE LOW OVER THE PLAINS WILL CREATE STRONG
WIND FIELDS THIS TAF PERIOD. A STRONG LOW LEVEL JET WILL DEVELOP
OVERNIGHT...SO WILL ADD MENTION OF LOW LEVEL WIND SHEAR TO THE
TAFS. ON SUNDAY...THOSE STRONG WINDS WILL MIX TO THE SURFACE WITH
SOUTH WINDS INCREASING NEAR 20KT WITH FREQUENT GUSTS IN THE
35-40KT RANGE. OTHERWISE...VFR CONDITIONS ARE EXPECTED WITH MAINLY
BROKEN MID LEVEL CLOUDS. CONDITIONS WILL DETERIORATE QUICKLY JUST
AFTER THIS TAF PERIOD WITH A BAND OF SHRA/TSRA AHEAD OF A COLD
FRONT.

13

&&

.PREV DISCUSSION... /ISSUED 241 PM CST SAT MAR 9 2013/

DISCUSSION...
SFC/LL HIGHS AND WEAK RIDGING ACROSS THE REGION WILL CONTINUE
MOVING EAST NEXT 24-36HRS...ALLOWING COLD FRONT CURRENTLY SITUATED
OUT IN PLAINS TO MOVE INTO THE MS RIVER VALLEY LATE SUN. NOT MUCH
IN THE WAY OF PCPN EXPECTED TO IMPACT THE AREA THRU 00Z MON BUT
TIGHTENING PRESSURE GRADIENT LIKELY TO PRODUCE WIND GUSTS 35MPH+
..POSSIBLY HIGHER IN THE AFTERNOON. WILL LET NEXT SHIFT DECIDE ON
ADVISORY.

IMPACTS WILL BE FELT EARLY SUN EVE AS COLD FRONT ADVANCES TO THE
MID-STATE BY 12Z MON...THEN RAPIDLY ACROSS THROUGH 00Z TUE WITH
HELP OF GOOD TRAILING ML/UL TROUGH. RAIN EXPECTED TO BECOME
WIDESPREAD BUT INSTABILITY VERY MARGINAL WITH THIS SYSTEM.
ISOLATED ELEVATED CONVECTION SEEMINGLY POSSIBLE EARLY ON BUT
OVERALL...BETTER FOCUS FOR STORMS WAY SOUTH.

GOOD COOLING EXPECTED BEHIND BOUNDARY LATE MON NIGHT BUT MOISTURE
WELL ON ITS WAY OUT THUS DO NOT SEE MUCH OF A CHANCE FOR BRIEF
WINTER WX ON BACK SIDE.

UPPER TROUGH THEN DOES DOMINATE THE EASTERN US WELL THROUGH THE WEEK
ALTHOUGH IT FLATTENS LATE THU/EARLY FRI. SEVERAL WEAK SHORTWAVES/
IMPULSES DO SWING ACROSS BUT FLOW OF DEEPER MOISTURE AT THIS POINT
FAVORS OH VALLEY/GREAT LAKES AND THAT LOOKS TO KEEP THE MID-STATE
DRY THROUGH FRI.

FRI NIGHT A WEAK FRONTAL BOUNDARY DRIFTS SOUTH OUT THE OH VALLEY
AND SETS UP JUST NORTH BEFORE MOVING FURTHER SOUTH LATER IN THE
WEEKEND. COULD SEE A FEW LIGHT SHOWERS FRI NIGHT NORTH/EAST BUT IT
MAY BE LATE IN THE WEEKEND UNTIL MORE WIDESPREAD PCPN OCCURS AGAIN.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Mar 9, 5:03 AM CST, 12 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
503 AM CST SAT MAR 9 2013

TNZ005>011-022>034-056>066-075-077>080-093>095-101115-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
503 AM CST SAT MAR 9 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

AN APPROACHING STORM SYSTEM WILL CAUSE GUSTY WINDS ON SUNDAY.
SUSTAINED SOUTH WINDS WILL INCREASE TO 15 TO 25 MPH...WITH SOME
GUSTS POSSIBLY UP TO 35 MPH...FOR MUCH OF THE DAYTIME AND EVENING
HOURS ON SUNDAY.

49

Nearby

Wind Advisories in Tennessee, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.